Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 228, NWS Mobile, AL

July 24, 2022Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 24, 2022, 12:44 PM CDT for Baldwin County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2022, 12:44 PM CDT (17:44 UTC)
Expired
Jul 24, 2022, 1:17 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 49 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1858 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

255 
WUUS54 KMOB 241744
SVRMOB
ALC003-241830-
/O.NEW.KMOB.SV.W.0228.220724T1744Z-220724T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1244 PM CDT Sun Jul 24 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Central Baldwin County in southwestern Alabama...

* Until 130 PM CDT.

* At 1244 PM CDT, a severe thunderstorm was located over Loxley,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Robertsdale, Loxley, Stapleton and Silverhill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3052 8774 3057 8786 3088 8779 3073 8753
TIME...MOT...LOC 1744Z 209DEG 30KT 3063 8775 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
987 
WWUS54 KMOB 241817
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
117 PM CDT Sun Jul 24 2022

ALC003-241827-
/O.CAN.KMOB.SV.W.0228.000000T0000Z-220724T1830Z/
Baldwin AL-
117 PM CDT Sun Jul 24 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3052 8774 3057 8786 3088 8779 3073 8753
TIME...MOT...LOC 1815Z 209DEG 30KT 3087 8759 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:27 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 24, 12:27 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1227 PM CDT Sun Jul 24 2022

.NEAR TERM /Now Through Monday/...A very moist airmass was noted
across the forecast area and nearby, with precipitable h2o values in
the 2"-2.2" range. An upper level shortwave trough was moving south
over the Southeast on the eastern periphery of an upper ridge
stretching east from over the Southern Plains. A band of showers and
thunderstorms was stretching north along and west of the Alabama
River at noontime, and am expecting these to propagate away from
this band as the afternoon progresses. A few strong to severe
storms will be possible, with MLCapes in the 2500-3000J/kg range
and DCapes in the 700-1000J/kg range. Pulse type strong to
marginally severe storms are expected, with weak wind shear across
the forecast area and the soupy airmass limiting any dry layers in
the mid and upper levels.

Tonight through Monday, any residual convection around in the
evening will quickly lessen as any instability left over from the
day quickly lessens. The upper ridge begins to shift east, becoming
centered over the Lower/Mid Mississippi River juncture by Monday
evening. For tonight, the soupy airmass in combination with upper
subsidence from the upper ridge will help to keep low temperatures
tonight around to a bit above seasonal norms. Lower to mid 70s
expected inland, mid to upper 70s along the coast expected.

Am expecting the current pattern of convection forming south of the
coast towards sunrise Monday, with abundant low level instability
over the warm Gulf waters, then developing inland during the morning
hours. A shortwave trough moving west over/along the northern Gulf
coast will help to again create a wet day for the forecast area. A
few strong to marginally severe storms are again possible. The soupy
airmass will help to make any stronger thunderstorm an efficient
rainer, with ponding of water in poor drainage areas possible. With
good heating in the morning and early afternoon before thunderstorm
outflow/clouds cool things off, temperatures are expected to top out
around to a bit below seasonal norms. High temperatures in the upper
80s to low 90s expected.
/16

&&

.AVIATION...
18Z issuance...General VFR conditions were noted across the forecast
area, with local low end MVFR conditions in showers and
thunderstorms blooming across the area at 17z. The greatest
concentration was across along and west of the Alabama River. Am
expecting these storms to redevelop east and west this afternoon as
outflows propagate away from the storms, with movement of these
storms very slow. This convection will ease in the evening hours,
then redevelop south of the coast late tonight into Monday morning.
Conditions are expected to become a general VFR overnight, with very
isolated fog development bringing low end MVFR VSBYs. Monday morning
will see the same pattern as today, with convection developing
inland in the mid to late morning hours.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:53 AM CDTSpecial Marine WarningMOB77 min
Jul 24, 10:57 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 24, 12:55 PM CDTSpecial Weather StatementMOBMonroe65 min
Jul 24, 12:58 PM CDTSpecial Weather StatementMOBWashington62 min
Jul 24, 1:20 PM CDTSpecial Weather StatementMOBBaldwin55 min
Jul 24, 2:37 PM CDTSpecial Weather StatementMOBBaldwin53 min
Jul 24, 2:58 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile2 hr
Jul 24, 4:54 PM CDTAreal Flood AdvisoryMOBCovington, Escambia111 min
Jul 24, 4:56 PM CDTSpecial Weather StatementMOBCovington49 min
Jul 24, 5:35 PM CDTSpecial Weather StatementMOBCovington40 min
Jul 24, 5:36 PM CDTAreal Flood AdvisoryMOBCovington114 min
Jul 24, 5:46 PM CDTSevere Thunderstorm WarningMOBCovington44 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.